Partially ordered patterns and their combinatorial interpretations

Alexander Burstein, Sergey Kitaev

Research output: Contribution to journalArticle

Abstract

This paper is a continuation of the study of partially ordered patterns (POPs) introduced recently. We provide a general approach to code combinatorial objects using (POP-)restricted permutations. We give several examples of relations between permutations restricted by POPs and other combinatorial structures, such as labeled graphs, walks, binary vectors, and others. Also, we show how restricted permutations are related to Cartesian products of certain objects.
Original languageEnglish
Pages (from-to)27-38
Number of pages12
JournalPure Mathematics and Applications
Volume19
Issue number2-3
Publication statusPublished - 2008

Keywords

  • pattern avoidance
  • segmented patterns
  • permutations
  • labeled general graphs
  • binary vectors
  • coding

Cite this